Alert archive / Michigan / Gale Warnings in 2025

Gale Warning 5, NWS Gaylord, MI

January 28, 2025

NWS Gaylord, MI issued this gale warning at Jan 28, 2025, 4:10 AM EST. It took effect at Jan 28, 2025, 5:32 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2025, 4:10 AM EST (09:10 UTC)
In effect from
Jan 28, 2025, 5:32 PM EST
Expired
Jan 29, 2025, 9:00 AM EST
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

714 
WHUS73 KAPX 280910
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
410 AM EST Tue Jan 28 2025

LMZ323-342-344>346-281715-
/O.CAN.KAPX.SC.Y.0010.000000T0000Z-250128T1600Z/
/O.NEW.KAPX.GL.W.0005.250129T0300Z-250129T1400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
410 AM EST Tue Jan 28 2025

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Highest gusts up to 35 kts from the northwest and 
  highest waves around 10 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...From 10 PM this evening to 9 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>349-LMZ341-LSZ321-322-281715-
/O.EXT.KAPX.SC.Y.0010.000000T0000Z-250130T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
410 AM EST Tue Jan 28 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 7 feet.

* WHERE...Portions of Lake Huron, Lake Michigan and Lake 
  Superior. 

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
690 
WHUS73 KAPX 281539
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1039 AM EST Tue Jan 28 2025

LMZ323-342-344>346-290045-
/O.CON.KAPX.GL.W.0005.250129T0300Z-250129T1400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1039 AM EST Tue Jan 28 2025

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

* WHAT...Highest gusts up to 35 kts from the northwest and 
  highest waves around 10 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...From 10 PM this evening to 9 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>349-LMZ341-LSZ321-322-290045-
/O.CON.KAPX.SC.Y.0010.000000T0000Z-250130T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1039 AM EST Tue Jan 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 8 feet.

* WHERE...Portions of Lake Huron, Lake Michigan and Lake 
  Superior. 

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
780 
WHUS73 KAPX 282029
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
329 PM EST Tue Jan 28 2025

LMZ323-342-344>346-290645-
/O.CON.KAPX.GL.W.0005.250129T0300Z-250129T1400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
329 PM EST Tue Jan 28 2025

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

* WHAT...Highest gusts up to 35 kts from the northwest and 
  highest waves around 9 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...From 10 PM this evening to 9 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>349-LMZ341-LSZ321-322-290645-
/O.CON.KAPX.SC.Y.0010.000000T0000Z-250130T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
329 PM EST Tue Jan 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kts from the northwest and 
  highest waves around 9 feet.

* WHERE...Portions of Lake Huron, Lake Michigan and Lake 
  Superior. 

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
790 
WHUS73 KAPX 282232
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
532 PM EST Tue Jan 28 2025

LMZ323-342-344>346-290645-
/O.EXT.KAPX.GL.W.0005.250128T2232Z-250129T1400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
532 PM EST Tue Jan 28 2025

...GALE WARNING NOW IN EFFECT UNTIL 9 AM EST WEDNESDAY...

* WHAT...Highest gusts up to 35 kts from the west and highest 
  waves around 10 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 9 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>349-LMZ341-LSZ321-322-290645-
/O.CON.KAPX.SC.Y.0010.000000T0000Z-250130T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
532 PM EST Tue Jan 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 35 kts from the northwest and 
  highest waves around 9 feet.

* WHERE...Portions of Lake Huron, Lake Michigan and Lake 
  Superior. 

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
795 
WHUS73 KAPX 290419
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1119 PM EST Tue Jan 28 2025

LMZ323-342-344>346-291230-
/O.CON.KAPX.GL.W.0005.000000T0000Z-250129T1400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1119 PM EST Tue Jan 28 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY...

* WHAT...Highest gusts up to 35 kts from the northwest and 
  highest waves around 9 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 9 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>349-LMZ341-LSZ321-322-291230-
/O.CON.KAPX.SC.Y.0010.000000T0000Z-250130T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1119 PM EST Tue Jan 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kts from the northwest and 
  highest waves around 7 feet.

* WHERE...Portions of Lake Huron, Lake Michigan and Lake 
  Superior. 

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
914 
WHUS73 KAPX 290919
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
419 AM EST Wed Jan 29 2025

LMZ323-342-344>346-291400-
/O.CON.KAPX.GL.W.0005.000000T0000Z-250129T1400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
419 AM EST Wed Jan 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 9 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>349-LMZ341-LSZ321-322-291730-
/O.EXT.KAPX.SC.Y.0010.000000T0000Z-250130T0400Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
419 AM EST Wed Jan 29 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the northwest and 
  highest waves around 7 feet.

* WHERE...Portions of Lake Huron, Lake Michigan and Lake 
  Superior. 

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 28, 3:39 AM EST, 31 minutes earlier. Its key messages:

  • Accumulating snow midday today into Wednesday
  • Warmer temperatures to end the work week, then moderating to near normal temperatures with more snow chances possible this weekend.
Area forecast discussion, Jan 28, 3:39 AM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
339 AM EST Tue Jan 28 2025

.KEY MESSAGES...

- Accumulating snow midday today into Wednesday

- Warmer temperatures to end the work week, then moderating to
  near normal temperatures with more snow chances possible this
  weekend.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 340 AM EST Tue Jan 28 2025

Pattern/synopsis: Reasonably vigorous clipper (circa 988mb) will
cross eastern upper MI this evening. Rapid increase in warm/
moist advection ahead of this system will result in another
swath of snow across the area this afternoon and early evening.

Forecast: Unimpressive nw/nnw flow lake effect snow ongoing in
northern MI, hampered by deeper subsidence/dry air behind the
departing system. We will flip that script quickly today. Band
of somewhat better moisture and associated clouds, somewhat
trailing yesterday's cold front, is seen over central and
southern lower MI. This will give developing southerly flow
ahead of our incoming clipper something to tap.

Weak surface ridge axis is poking in from the sw at dawn today.
That quickly slides east, and a rapidly tightening pressure
gradient between it and the inbound clipper is indicative of a
quick increase in return flow as we progress thru the morning.
Increasing mid-level isentropic ascent and theta-e advection
will increase cloud cover from nw to se. Snow will similarly
break out from nw to se, beginning very late morning/midday.
This warm advection wing will gradually lift ne-ward, with
locations exiting the snow swath from sw to ne with time. QPF is
highest in central and northern sections, as the south exits
snow too quickly. Model soundings indicate a deep isothermal
layer from -10 to -15C early in the event, giving a very
respectable DGZ to take advantage of. But deeper warming will
make that isothermal layer too warm/deep in later stages.
Overall SLRs from 14:1 (far south) to 18:1 (far north) are
expected this afternoon/early evening.

Snow totals range from around an inch in the far south, to
around 6" in the broader Straits region, Beaver Isl, and
western Mackinac Co. With the track of the surface being
overhead, winds won't be too high-impact in northern areas. But
brisk winds again develop in northern lower MI, with
blowing/drifting snow concerns emerging again. For this reason,
places with around 3" of progged accums were included in the
winter wx advisory that has already been issued.

Pressure gradient will be tightest downstate with cold fropa
late today, but perhaps our se sections will see a short period
of enhanced winds (40mph) associated with fropa late
afternoon/early evening.

Stronger cold advection arrives with a secondary cold front,
pushing in from the nw later tonight. Nw flow lake effect will
eventually try to get organized, but moisture in not
impressive. Maybe some localized 3" accums, in particular in the
higher terrain of northern lower MI. Could a band of stronger
snow showers accompany the actual front? Snow squall potential
is clearly much higher well downstream Wednesday (NY/PA and
east), but will be monitoring later tonight.

Cold advection has a few more hours to play out, but that flips
fast this morning. Warmest temps today will be this evening,
near freezing across much of northern lower MI, in the 20s in
eastern upper. Temps then tumble again, with lows from low-mid
20s in the far se, to upper single digits above zero in the St
Marys Valley.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 340 AM EST Tue Jan 28 2025

Pattern Synopsis/Forecast:

At the start of the period, broad longwave troughing is pushed
eastward as high pressure scoots in from the southwest. A surface
low will track through the tip of the Mitt from the northwest to the
east-southeast late Tuesday night into early Wednesday. Breezy, to
occasionally gusty, northwest winds will be possible early Wednesday
morning area-wide, but especially along the shorelines. Northwest to
north winds will build in late Tuesday night into Wednesday and
transition snowfall from more of a widespread snow to lake effect
snow showers that is mainly focused in the typical snowbelts of
northwest Lower and eastern Upper. Breezy southwest winds return
Thursday and will warm temperatures into the 30s to close out the
work week. Thursday is forecasted to be the warmest day with daytime
highs in the upper 30s across northern lower and mid 30s across the
easter. U.P. A brief break in activity looks possible across most of
the forecast area as higher heights try to build in for the latter
half of the week. However, another quick hitting surface low is
expected to track just to our north, keeping snow lingering over
eastern Upper through at least Wednesday night into Thursday. More
chances for snow look to return this weekend, along with cooler
temperatures. Guidance is advertising a low pressure tracking from
the Plains to south of the area across northeast Lower and northern
Ohio, keeping the bulk of the energy just south of the region.
Guidance still has several questions about how this feature will
evolve, giving way to moderate to high uncertainty in the forecast
details for this weekend-- Just a few days ago, guidance was
tracking the aforementioned low right into the forecast area, so a
lot can still change this far out. Stay tuned!

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1044 PM EST Mon Jan 27 2025

Strong cold front will sweep thru Northern Michigan tonight...
generating widespread snow ahead of it and NW flow lake effect
snow showers behind it. Then a warm front will lift thru the
Western Great Lakes on Tuesday...producing more widespread snow
across Norther Michigan. Prevailing conditions will remain
MVFR/IFR for the next 24 hours...dropping at times to LIFR
within some of the heavier burst of snow ahead of the cold
front. Surface winds will become NW at 20 to 30 kts this
evening...and then back to the west and eventually to the S/SW
on Tuesday as the warm front advances thru our state.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 11 AM this morning to 8 PM EST
     this evening for MIZ016>018-023-024-030-086>088-095>098.
     Winter Weather Advisory from 11 AM this morning to 5 PM EST
     this afternoon for MIZ020>022-027>029-035-036-099.
MARINE...Small Craft Advisory until 11 AM EST this morning for
     LHZ345>349.
     Small Craft Advisory until 11 AM EST this morning for LMZ323-
     341-342-344>346.
     Small Craft Advisory until 11 AM EST this morning for LSZ321-
     322.

&&

SHORT TERM...JZ
LONG TERM...NSC
AVIATION...MLR
Hazardous weather outlook, Jan 28, 4:05 AM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
405 AM EST Tue Jan 28 2025

MIZ016>018-020>036-041-042-086>088-095>099-291200-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
405 AM EST Tue Jan 28 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Widespread accumulating snow develops around midday, giving way to
lake effect snow tonight. The snow will be accompanied by gusty
winds, especially in northern lower Michigan. Blowing and drifting
snow will result. See ongoing advisories for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Lake effect snow, gusty winds, and some blowing and drifting snow
continues into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to make reports to the National Weather
Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
X: twitter.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-291200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
405 AM EST Tue Jan 28 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Some gale force gusts are likely on Lake Michigan late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 12:21 AM ESTSmall Craft AdvisoryAPX53 hr
Jan 28, 2:50 AM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Charlevoix, Cheboygan, Chippewa and 11 more17 hr

Nearby

Gale Warnings in Michigan, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.